Effect of prolonged treatment with prednisone on myasthenia gravis (Hebrew)

E. Melamed, A. Reches, R. Silberberg, D. Soffer

Research output: Contribution to journalArticlepeer-review

Abstract

In 4 patients suffering from myasthenia gravis who had not responded to the usual therapeutic methods, long term oral prednisone was used. Marked and rapid improvement of symptoms was observed in all patients, although there was a transient increase in muscular weakness in one patient during the early stages of treatment. Prednisone dependence developed in 3 patients, as evidenced by myasthenic exacerbation following a decrease in dosage. Successful reduction to a low maintenance dose was achieved in one patient. While under treatment, one patient developed a persistent urinary infection and died of septic shock. Another was operated on early in the course of treatment because of bleeding from a chronic peptic ulcer, but thereafter continued treatment without further complications.

Original languageEnglish
Pages (from-to)65-67+103
JournalHarefuah
Volume88
Issue number2
StatePublished - 1975
Externally publishedYes

Fingerprint

Dive into the research topics of 'Effect of prolonged treatment with prednisone on myasthenia gravis (Hebrew)'. Together they form a unique fingerprint.

Cite this